Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)

 
 

 

$ K$-regularity, $ cdh$-fibrant Hochschild homology, and a conjecture of Vorst


Authors: G. Cortiñas, C. Haesemeyer and C. Weibel
Journal: J. Amer. Math. Soc. 21 (2008), 547-561
MSC (2000): Primary 19D35; Secondary 14F20, 13D03, 19D55
DOI: https://doi.org/10.1090/S0894-0347-07-00571-1
Published electronically: May 16, 2007
MathSciNet review: 2373359
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we prove that for an affine scheme essentially of finite type over a field $ F$ and of dimension $ d$, $ K_{d+1}$-regularity implies regularity, assuming that the characteristic of $ F$ is zero. This verifies a conjecture of Vorst.


References [Enhancements On Off] (What's this?)

  • 1. M. Artin, A. Grothendieck, and J. L. Verdier.
    Théorie des topos et cohomologie étale des schémas. Tome 2.
    Springer-Verlag, Berlin, 1972.
    Séminaire de Géométrie Algébrique du Bois-Marie 1963-1964 (SGA 4), Dirigé par M. Artin, A. Grothendieck et J. L. Verdier. Avec la collaboration de N. Bourbaki, P. Deligne et B. Saint-Donat, Lecture Notes in Mathematics, Vol. 270.
  • 2. H. Bass and M. P. Murthy.
    Grothendieck groups and Picard groups of abelian group rings.
    Annals of Math., 86:16-73, 1967. MR 0219592 (36:2671)
  • 3. A. K. Bousfield and E. M. Friedlander.
    Homotopy theory of $ \Gamma $-spaces, spectra, and bisimplicial sets.
    In Geometric applications of homotopy theory (Proc. Conf., Evanston, Ill., 1977), II, volume 658 of Lecture Notes in Math., pages 80-130. Springer, Berlin, 1978. MR 513569 (80e:55021)
  • 4. G. Cortiñas, C. Haesemeyer, M. Schlichting and C. A. Weibel.
    Cyclic homology, $ cdh$-cohomology and negative $ K$-theory. To appear in Annals of Math.
    Preprint. Available at http://www.math.uiuc.edu/K-theory/0722/, 2005.
  • 5. J. Cuntz, D. Quillen.
    Excision in bivariant periodic cyclic homology.
    Invent. Math. 127:67-98, 1997. MR 1423026 (98g:19003)
  • 6. B. Dayton and C. Weibel.
    K-theory of hyperplanes.
    Trans. AMS 257:119-141, 1980. MR 549158 (81e:18015)
  • 7. Thomas G. Goodwillie.
    Cyclic homology, derivations, and the free loop space.
    Topology, 24(2):187-215, 1985. MR 793184 (87c:18009)
  • 8. Thomas G. Goodwillie.
    Relative algebraic $ K$-theory and cyclic homology.
    Ann. of Math. (2), 124(2):347-402, 1986. MR 855300 (88b:18008)
  • 9. Christian Haesemeyer.
    Descent properties of homotopy $ K$-theory.
    Duke Math. J., 125:589-620, 2004. MR 2166754 (2006g:19002)
  • 10. Christian Kassel.
    Cyclic homology, comodules and mixed complexes.
    J. of Algebra, 107:195-216, 1987. MR 883882 (88k:18019)
  • 11. C. Kassel, A. B. Sletsj\oe.
    Base change, transitivity and Künneth formulas for the Quillen decomposition of Hochschild homology.
    Math. Scand., 70:186-192, 1992. MR 1189973 (93i:16017)
  • 12. Jean-Louis Loday.
    Cyclic homology, volume 301 of Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences].
    Springer-Verlag, Berlin, 1992.
    Appendix E by María O. Ronco. MR 1217970 (94a:19004)
  • 13. Carlo Mazza, Vladimir Voevodsky and Charles Weibel.
    Lecture notes on motivic cohomology. Clay Mathematics Monographs, 2. American Mathematical Society, Providence, RI; Clay Mathematics Institute, Cambridge, MA, 2006. MR 2242284 (2007e:14035)
  • 14. Y. Nisnevich.
    The completely decomposed topology, pp. 241-341 in
    NATO ASI 279, Kluwer, 1989. MR 1045853 (91c:19004)
  • 15. Andrei Suslin and Vladimir Voevodsky.
    Bloch-Kato conjecture and motivic cohomology with finite coefficients.
    In The arithmetic and geometry of algebraic cycles (Banff, AB, 1998), volume 548 of NATO Sci. Ser. C Math. Phys. Sci., pages 117-189. Kluwer Acad. Publ., Dordrecht, 2000. MR 1744945 (2001g:14031)
  • 16. R. W. Thomason and T. Trobaugh.
    Higher algebraic $ K$-theory of schemes and of derived categories.
    In The Grothendieck Festschrift, Volume III, volume 88 of Progress in Math., pages 247-436. Birkhäuser, Boston, Basél, Berlin, 1990. MR 1106918 (92f:19001)
  • 17. Ton Vorst.
    Localization of the $ K$-theory of polynomial extensions.
    Math. Ann., 244:33-54, 1979. MR 550060 (80k:18016)
  • 18. Ton Vorst.
    Polynomial extensions and excision for $ K_1$
    Math. Ann., 244:193-204, 1979. MR 553251 (82a:13002)
  • 19. Charles Weibel.
    Homotopy algebraic $ K$-theory
    AMS Contemp Math., 83:461-488, 1989. MR 991991 (90d:18006)
  • 20. Charles Weibel.
    An introduction to homological algebra.
    Cambridge Univ. Press, 1994. MR 1269324 (95f:18001)
  • 21. Charles Weibel.
    Cyclic homology for schemes.
    Proc. AMS, 124:1655-1662, 1996 MR 1277141 (96h:19003)
  • 22. Charles Weibel.
    The Hodge filtration and cyclic homology.
    K-theory 12:145-164, 1997. MR 1469140 (98h:19004)
  • 23. Charles Weibel.
    The negative $ K$-theory of normal surfaces.
    Duke Math. J., 108:1-35, 2001. MR 1831819 (2002b:14012)

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2000): 19D35, 14F20, 13D03, 19D55

Retrieve articles in all journals with MSC (2000): 19D35, 14F20, 13D03, 19D55


Additional Information

G. Cortiñas
Affiliation: Departamento Matemática, FCEyN-Universidad de Buenos Aires, Ciudad Universitaria Pab 1, 1428 Buenos Aires, Argentina, and Departamento Álgebra, Faculdad de Ciencias, Prado de la Magdalena s/n, 47005 Valladolid, Spain
Email: gcorti@agt.uva.es

C. Haesemeyer
Affiliation: Department of Mathematics, University of Illinois, Urbana, Illinois 61801
Address at time of publication: Department of Mathematics, Statistics, and Computer Science, University of Illinois at Chicago, 322 SEO, 851 South Morgan Street, Chicago, Illinois 60607-7045
Email: chh@math.uiuc.edu

C. Weibel
Affiliation: Department of Mathematics, Rutgers University, New Brunswick, New Jersey 08901
Email: weibel@math.rutgers.edu

DOI: https://doi.org/10.1090/S0894-0347-07-00571-1
Received by editor(s): May 15, 2006
Published electronically: May 16, 2007
Additional Notes: The first author’s research was partially supported by FSE and by grants ANPCyT PICT 03-12330, UBACyT-X294, JCyL VA091A05, and MEC MTM00958.
The last author’s research was partially supported by NSA grant MSPF-04G-184.
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society